MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACS CALLIBUR¿ FLOW CYTOMETER W/SORTING OPTION; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACS CALLIBUR¿ FLOW CYTOMETER W/SORTING OPTION; COUNTER, DIFFERENTIAL CELL
Model Number 342976
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: na.Initial reporter phone #:(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use erroneous results were obtained with patients sample during clinical use with a bd facs callibur¿.The following information was provided by the initial reporter, translated from (b)(6) to english: facscalibur absolute technical result abnormal.Repeated test and difference test were conducted, but the problem remained.Without using this abnormal result, the patient's treatment plan was not affected.The clinical patient sample, and the on-site maintenance fee is (b)(6).Clinical use.Customer conducted a repeat/different test to confirm the results, the problem remains.There was no impact to patient samples and no physical harm/injury due to the issue.No incorrect results been obtained or used.No delay or altercation of treatment due to this problem.
 
Additional Manufacturer Narrative
H.6.Investigation summary scope of issue: the scope of issue is only limited to part #342976 and serial #(b)(6).Problem statement: customer reported complaint on a facscalibur 4 color w/sorting ivd ¿ 342976 ¿ displaying abnormal results.Manufacturing defect trend: there are zero qns (quality notifications) related to the reported issue.Date range from 23apr2019 to date 23apr2020.Complaint trend: there are 5 complaints similar to the reported complaint #¿s:(b)(4).Date range from 23apr2019 to date 23apr2020.Manufacturing device history record (dhr) review: review of dhr part #342976 serial # (b)(6) was reviewed.The instrument met all the manufacturing specifications prior to release.Investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, root cause and risk analysis, the reported complaint was confirmed by the fse (field service engineer) that the cause of abnormal results was due to the instrument being out of calibration.The fse conducted a complete hardware calibration of the instrument and was able to obtain expected results.According to a senior service engineer, the optics path components may very slightly ¿drift¿ out of alignment depending on the usage and various conditions.This same hardware calibration is performed as a pm (preventive maintenance) every six months under a bd service contract.No incorrect results obtained were used for patient diagnosis.There was no delay or altercation of treatment due to this problem.After the calibration, the instrument was rebooted, tested, and was functioning as expected.The safety risk is low because there was no impact to patient health or safety.H3 other text : see h.10.
 
Event or Problem Description
It was reported that during use erroneous results were obtained with patients sample during clinical use with a bd facs callibur¿.The following information was provided by the initial reporter, translated from chinese to english: 1.Facscalibur absolute technical result abnormal.Repeated test and difference test were conducted, but the problem remained.Without using this abnormal result, the patient's treatment plan was not affected.2.The clinical patient sample, and the on-site maintenance fee is (b)(6).Clinical use.Customer conducted a repeat/different test to confirm the results, the problem remains.There was no impact to patient samples and no physical harm/injury due to the issue.No incorrect results been obtained or used.No delay or altercation of treatment due to this problem.

Brand Name
BD FACS CALLIBUR¿ FLOW CYTOMETER W/SORTING OPTION
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
MDR Report Key10051643
Report Number2916837-2020-00011
Device Sequence Number13647440
Product Code GKZ
UDI-Device Identifier00382903429769
UDI-Public00382903429769
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K973483
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number342976
Device Catalogue Number342976
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/23/2020
Supplement Date Received by Manufacturer04/23/2020
Initial Report FDA Received Date05/13/2020
Supplement Report FDA Received Date06/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;